Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 15, NWS Shreveport, LA

June 4, 2017McCurtain County, Oklahoma; Bowie County, Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 4, 2017, 9:14 AM CDT for McCurtain County, Oklahoma; Bowie County, Red River County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 9:14 AM CDT (14:14 UTC)
Expired
Jun 4, 2017, 12:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 10:00 AM CDTFLASH FLOOD4 E Avery, TXTEXARKANA DPS REPORTS OVER A FOOT OF WATER ON HWY 82, JUST WEST OF COUNTY ROAD 3319.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WGUS54 KSHV 041414
FFWSHV
OKC089-TXC037-387-041715-
/O.NEW.KSHV.FF.W.0015.170604T1414Z-170604T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
914 AM CDT SUN JUN 4 2017

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southeastern McCurtain County in southeastern Oklahoma...
  Northwestern Bowie County in northeastern Texas...
  Southeastern Red River County in northeastern Texas...

* Until 1215 PM CDT

* At 914 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Boxelder, Avery, Haworth, Tom, Almont, Beaverdams, Goodlake and
  Lydia.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3384 9467 3376 9448 3374 9448 3336 9474
      3342 9493

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:12 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 4, 7:12 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
712 AM CDT Sun Jun 4 2017

.AVIATION...
A mix of IFR/low MVFR cigs are expected to linger through much of
this morning, with sct convection continuing to develop and spread
NNE through much of the day. Believe that MVFR cigs may linger
even through the afternoon, with VFR cigs returning to portions of
E TX by mid-afternoon as the convection becomes more isolated/widely
scattered. Have prevailed VCSH this morning across most terminals,
with tempo -SHRA mention with vsbys restrictions possible in the
heavier downpours. Have also prevailed VCTS across most terminals for
the afternoon as well, before coverage looks to diminish by mid and
late afternoon over E TX. TAF amendments will be required throughout
the day to better define thunder/cig/vsby restrictions with the
convection, before the convection diminishes by mid to late evening.
A combo of VFR/MVFR cigs look to prevail this evening across the
region, with patchy FG and IFR/low MVFR cigs developing late. S winds
4-7kts today will become light S after 00Z. /15/

&&

.PREV DISCUSSION... /issued 501 AM CDT Sun Jun 4 2017/

DISCUSSION...
Convection has generally been waning both in overall coverage and
intensity through much of this morning, but this is only temporary
as daytime heating will help to reinvigorate the atmosphere later
today. Our synoptic setup remains nearly unchanged with the base
of a broad upper level trough still perched just off to our west.
Weak impulses will continue rounding the base of the trough today
and provide additional lift across our region where ample deep
layer moisture is in place. In fact, PW values are averaging near
2 inches today with moisture-rich S/SW flow throughout the column.
With that in mind, have gone with 70 pops areawide this afternoon
as the atmosphere destabilizes and convection increases with the
trough tapping into more tropical moisture streaming northward
from the Gulf. Temperatures will struggle to reach the lower 80s
for highs due to the lack of sunshine as overcast conditions are
expected to persist throughout the day. As the upper trough shifts
overhead later tonight through Monday, will maintain pops in the
high chance/likely categories through the day on Monday before we
see a gradual decrease in rain chances.

By Monday night, a cold front will begin to work its way southward
into the region reinforced by a strong upper trough diving out of
Canada south into the eastern Great Lakes and across much of the
eastern U.S. As this occurs, the southern flank of the upper level
trough which has plagued our region for several days will finally
be nudged southward into the northern Gulf of Mexico with cooler
and drier air filtering into our region behind the advancing cold
front. This air mass will settle in for a few days with dry and
very pleasant weather expected on Wednesday and Thursday before a
warming trend begins to take shape heading into next weekend as an
upper level ridge builds from the Rockies across the mid-section
of the country. Southerly winds will return on Friday and prevail
through next weekend with more summerlike conditions expected as
high temperatures creep into the lower 90s for most if not all of
the region. Overnight temperatures will also push back into the
lower 70s after a few cool mornings in the lower to mid 60s which
will follow the aforementioned cold front earlier in the week.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  70  85  70 /  70  50  60  40
MLU  82  70  84  70 /  70  50  60  50
DEQ  82  68  84  67 /  70  50  60  20
TXK  82  69  84  68 /  70  50  60  20
ELD  81  69  84  68 /  70  50  60  40
TYR  82  70  84  69 /  70  50  60  30
GGG  82  70  84  69 /  70  50  60  30
LFK  83  71  85  71 /  70  50  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jun 4, 6:13 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
613 AM CDT Sun Jun 4 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051115-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
613 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Thunderstorms will be increasing in coverage and intensity once
again today as an upper level trough expands farther east across
the region. In addition, a weak surface trough will continue to
linger across the region and serve as a focus for the additional
development of thunderstorms. Some of these stronger storms will
be capable of producing periods of brief heavy rainfall, gusty
winds, and frequent lightning. However, no organized threat of
severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches117 min
Jun 3, 8:24 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches2 hr
Jun 3, 9:35 PM CDTSpecial Weather StatementSHVAngelina55 min
Jun 3, 9:58 PM CDTSpecial Weather StatementSHVSan Augustine47 min
Jun 3, 10:46 PM CDTAreal Flood AdvisorySHVNacogdoches, Sabine, San Augustine, Shelby119 min
Jun 4, 12:55 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days
Jun 4, 12:56 PM CDTRiver Flood WarningSHVSabine, San Augustine25 hr
Jun 4, 12:57 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston10 days
Jun 4, 1:37 PM CDTAreal Flood AdvisorySHVBowie3 hr
Jun 4, 1:48 PM CDTAreal Flood AdvisorySHVRed River3 hr
Jun 4, 2:06 PM CDTFlash Flood WarningSHVRed River3 hr
Jun 4, 2:23 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Titus, Upshur, Wood3 hr
Jun 4, 3:28 PM CDTFlash Flood WarningSHVSmith, Wood3 hr
Jun 4, 5:26 PM CDTRiver Flood WarningSHVGregg60 hr
Jun 4, 6:31 PM CDTFlash Flood WarningSHVGregg, Harrison, Rusk, Smith, Upshur5 hr

Nearby

Flash Flood Warnings in Texas, 2017Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.